The Michigan Mathematical Journal

Periodicities in linear fractional recurrences: Degree growth of birational surface maps

Eric Bedford and Kyounghee Kim

Full-text: Open access

Article information

Michigan Math. J. Volume 54, Issue 3 (2006), 647-671.

First available in Project Euclid: 17 November 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 37F99: None of the above, but in this section 32M99: None of the above, but in this section


Bedford, Eric; Kim, Kyounghee. Periodicities in linear fractional recurrences: Degree growth of birational surface maps. Michigan Math. J. 54 (2006), no. 3, 647--671. doi:10.1307/mmj/1163789919.

Export citation


  • E. Bedford and J. Diller, Real and complex dynamics of a family of birational maps of the plane: The golden mean subshift, Amer. J. Math. 127 (2005), 595--646.
  • ------, Energy and invariant measures for birational surface maps, Duke Math. J. 128 (2005), 331--368.
  • ------, Dynamics of a two parameter family of plane birational mappings: Maximal entropy, J. Geom. Anal. (to appear),
  • E. Bedford and K. H. Kim, On the degree growth of birational mappings in higher dimension, J. Geom. Anal. 14 (2004), 567--596.
  • M. J. Bertin, A. Decomps-Guilloux, M. Grandet-Hugot, M. Pathiaux-Delefosse, and J. P. Schreiber, Pisot and Salem numbers, Birkhäuser, Basel, 1992.
  • G. I. Bischi, L. Gardini, and C. Mira, Plane maps with denominator. I. Some generic properties, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 9 (1999), 119--153.
  • ------, Invariant curves and focal points in a Lyness iterative process, Dynamical systems and functional equations (Murcia, 2000), Internat. J. Bifur. Chaos Appl. Sci. Engrg. 13 (2003), 1841--1852.
  • S. Cantat, Dynamique des automorphismes des surfaces projectives complexes, C. R. Acad. Sci. Paris Sér. I Math 328 (1999), 901--906.
  • M. Csörnyei and M. Laczkovich, Some periodic and non-periodic recursions, Monatsh. Math. 132 (2001), 215--236.
  • J. Diller and C. Favre, Dynamics of bimeromorphic maps of surfaces, Amer. J. Math. 123 (2001), 1135--1169.
  • R. Dujardin, Laminar currents in $\bold P^2,$ Math. Ann. 325 (2003), 745--765.
  • ------, Laminar currents and birational dynamics, Duke Math. J. 131 (2006), 219--247.
  • J.-E. Fornæ ss and N. Sibony, Complex dynamics in higher dimension, II, Modern methods in complex analysis (Princeton, 1992), Ann. of Math. Stud., 137, pp. 135--182, Princeton Univ. Press, Princeton, NJ, 1995.
  • M. Gizatullin, Rational $G$-surfaces, Izv. Akad. Nauk SSSR Ser. Mat. 44 (1980), 110--144, 239 (in Russian).
  • R. L. Graham, D. E. Knuth, and O. Patashnik, Concrete mathematics, Addison-Wesley, Reading, MA, 1989.
  • E. A. Grove and G. Ladas, Periodicities in nonlinear difference equations, Adv. Discrete Math. Appl., 4, Chapman & Hall and CRC Press, Boca Raton, FL, 2005.
  • V. I. Kocic and G. Ladas, Global behaviour of nonlinear difference equations of higher order with applications, Math. Appl., 256, Kluwer, Dordrecht, 1993.
  • V. I. Kocic, G. Ladas, and I. W. Rodrigues, On rational recursive sequences, J. Math. Anal. Appl. 173 (1993), 127--157.
  • M. Kulenovic and G. Ladas, Dynamics of second order rational difference equations, CRC Press, Boca Raton, FL, 2002.
  • R. P. Kurshan and B. Gopinath, Recursively generated periodic sequences, Canad. J. Math. 26 (1974), 1356--1371.
  • R. C. Lyness, Notes 1581, 1847, and 2952, Math. Gazette 26 (1942), 62; 29 (1945), 231; 45 (1961), 201.